Alert archive / Nebraska / Special Weather Statements in 2025

Special Weather Statement, NWS Hastings, NE

September 9, 2025Thayer County, Nebraska

NWS Hastings, NE issued this special weather statement at Sep 9, 2025, 2:08 AM CDT for Thayer County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2025, 2:08 AM CDT (07:08 UTC)
Expired
Sep 9, 2025, 3:00 AM CDT
In force
52 min
Issued by
NWS Hastings, NE
Hail
0.75 in
Wind
40

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS83 KGID 090708
SPSGID

Special Weather Statement
National Weather Service Hastings NE
208 AM CDT Tue Sep 9 2025
 
NEZ086-087-090800-
Thayer NE-Nuckolls NE-
208 AM CDT Tue Sep 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NUCKOLLS AND
NORTHERN THAYER COUNTIES THROUGH 300 AM CDT...

At 208 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oak, or 33 miles northwest of Belleville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This strong thunderstorm will be near...
  Davenport around 215 AM CDT.

Other locations in the path of this storm include Carleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4009 9750 4018 9797 4035 9794 4035 9745
TIME...MOT...LOC 0708Z 277DEG 16KT 4027 9790 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Rossi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Sep 9, 1:18 AM CDT, 50 minutes earlier. Its key messages:

  • Spotty and isolated storm chances return almost each night for limited portions of the area. The best potential lies towards the end of the week (Saturday and Sunday nights up to 15-35%). Severe weather is not expected at this time.
  • Temperatures will continue to warm back into the 80s, with a majority of the area in the low 90s by Friday.
  • A few patches of fog will be possible tonight, spreading in from the northwest. It is not very likely for fog to spread much further south and east of the Tri-Cities.
Area forecast discussion, Sep 9, 1:18 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
118 AM CDT Tue Sep 9 2025

...AVIATION UPDATE...

.KEY MESSAGES...

- Spotty and isolated storm chances return almost each night for limited
  portions of the area. The best potential lies towards the end
  of the week (Saturday and Sunday nights up to 15-35%). Severe
  weather is not expected at this time.

- Temperatures will continue to warm back into the 80s, with a
  majority of the area in the low 90s by Friday.

- A few patches of fog will be possible tonight, spreading in
  from the northwest. It is not very likely for fog to spread
  much further south and east of the Tri-Cities.

&&

.DISCUSSION...
Issued at 329 PM CDT Mon Sep 8 2025

Synopsis/Overview...

Broad ridging centered over the Rockies again today will continue to
slide east into the Central Plain across midweek, raising mid to
upper level heights as well as temperatures. At the surface,
southerly flow will stay around, keeping the warm air advecting
pattern alive through most of the week. Temperatures as a result
should gradually raise into the upper 80s to low 90s by Friday
(projected to be the warmest day of the week). A few embedded
shortwaves passing through may stir up a some spotty showers and
storms most days with a little more of a coherent precipitation
signal for the weekend as a upper-level low clips our northwest.

Short Term...(Tonight & Tuesday)

Though the potential for an isolated storm or two developing this
evening/night remains a possibility, probability currently lies on the
lower end of the spectrum (15% chance). The CAMs have gone back and
forth with the total number of storms developing, limiting our
confidence overall. A few showers east of HWY-281 this afternoon may
be the only precipitation that occurs tonight beyond a rogue
storm coming off of the Nebraska Sandhills. The best
precipitation potential for the region actually lies just east
and outside of our area Tuesday morning where the low-level jet
axis is projected to lie (best chances east of HWY-81). Severe
weather is not expected.

Lows tonight will range the upper 50s to low 60s, likely the coolest
lows across the next 7 nights. A few areas of patchy fog spreading
down from the northwest is possible tonight into Tuesday morning,
though confidence does not suggest for fog to be able reach areas
much further south or east of the Tri-Cities. Winds for Tuesday
should be weaker than today, only blowing from 5-10 MPH out of the
south to southeast at times. Temperatures for Tuesday will peak in
the low to mid 80s. A few storms are possible late Tuesday night
into early Wednesday morning for areas mainly south and west of the
Tri-Cities (15-20% chance). Severe weather is not expected at
this time, though an isolated stronger storm can't be marked
out.

Long Term...(Wednesday through Sunday)

As the week progresses, the upper-level ridge will slowly move away
as a North Pacific centered low churns east towards the Rockies
and High Plains. Spotty storm chances return Wednesday night
(15-30%) with the best potential towards the south and
southeast. A lull in precipitation chances currently leave
Thursday and most of Friday dry. Another spotty low-confidence
precipitation chance rests overnight Friday in a few of our
western and northwestern places (15- 20%).

A change up in the upper-level pattern Saturday should cut of the
gradually warming trend and looks to bring even better and more
widespread precipitation chances. The upper-level low, mentioned
previously, is projected to swipe by our northwest bringing in some
mid-level vorticity advection to support broad regional assent. The
best precipitation chances for the full week reside Saturday night
into Sunday (20-35%) with chances returning Sunday night (15-30%).

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1227 AM CDT Tue Sep 9 2025

For KGRI/KEAR Airports:

An couple of thunderstorms will continue to impact the terminals
for the next hour before pushing southeast by 07Z. IFR CIGS will
then settle in at both sites...with some MVFR vsbys possible in
BR towards daybreak. Think the worst of the VSBY restrictions
will remain to the west of both sites, but will need to monitor
KEAR especially as it will be closer to the more significantly
reduced VSBYS. Otherwise...winds will be light and variable
overnight...and remain light out of the south through the
afternoon hours Tuesday with VFR CIGS returning by around
09/15Z.

&&

.HYDROLOGY...
Issued at 348 PM CDT Mon Sep 8 2025

Areal Flood Warning for Mitchell County Kansas:

A few showers that overstayed their welcome in Mitchell county this
morning deposited up to 4 to 10" in places across southeastern
portions of the county. This has prompted the need for an areal
flood warning to remain in effect until 2PM Tuesday as areas where
standing water or runoff has collected could lead to rising waters
along a few local rivers, streams or creaks.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Stump
AVIATION...Rossi
HYDROLOGY...Stump
Hazardous weather outlook, Sep 8, 3:45 PM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Hastings NE
345 PM CDT Mon Sep 8 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
092045-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
345 PM CDT Mon Sep 8 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

An Areal Flood Warning remains in effect for portions of
Mitchell County Kansas until 2PM Tuesday. Please refer to the
warning statement for more information.

A few isolated non-severe thunderstorms will be possible tonight.
The best potential lies across areas mainly north of Interstate 80
or east of Highway 281.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An Areal Flood Warning remains in effect for portions of
Mitchell County Kansas until 2PM Tuesday. Please refer to the
warning statement for more information.

Periodic and spotty thunderstorm chances return across portions
of the area almost every night through Sunday. The greatest
widespread chances currently focus Wednesday and Saturday nights.
The chance for severe weather is unlikely or too uncertain at
this time.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Stump

In the hours before

Special weather statement, Sep 8, 11:44 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
1144 PM CDT Mon Sep 8 2025

NEZ060-061-090530-
Buffalo NE-Dawson NE-
1144 PM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BUFFALO AND
NORTHEASTERN DAWSON COUNTIES THROUGH 1230 AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, or 22 miles northeast of Lexington, moving southeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Sumner around 1155 PM CDT.
  Miller around 1200 AM CDT.

Other locations in the path of this storm include Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4105 9940 4082 9910 4080 9945 4105 9963
TIME...MOT...LOC 0444Z 320DEG 28KT 4107 9955

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rossi
Local storm report, Sep 9, 12:22 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1222 AM CDT Tue Sep 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     Hail             Miller                  40.93N 99.39W
09/09/2025  M0.75 Inch       Buffalo            NE   CO-OP Observer

&&

SR
Local storm report, Sep 9, 12:55 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1255 AM CDT Tue Sep 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     Hail             2 NNE Kearney           40.73N 99.07W
09/09/2025  E0.88 Inch       Buffalo            NE   Trained Spotter

1251 AM     Hail             1 S Kearney             40.69N 99.08W
09/09/2025  E1.00 Inch       Buffalo            NE   Trained Spotter

&&
Special weather statement, Sep 9, 1:25 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Hastings NE
125 AM CDT Tue Sep 9 2025

NEZ074-075-090715-
Adams NE-Kearney NE-
125 AM CDT Tue Sep 9 2025

...A STRONG THUNDERSTORM WILL IMPACT ADAMS AND NORTHEASTERN KEARNEY
COUNTIES THROUGH 215 AM CDT...

At 125 AM CDT, Doppler radar was tracking a strong thunderstorm over
Heartwell, or 17 miles east of Kearney, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Kenesaw around 130 AM CDT.

Other locations in the path of this storm include Juniata, Roseland
and Ayr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4035 9833 4035 9851 4052 9884 4068 9876
      4061 9828 4043 9828
TIME...MOT...LOC 0625Z 293DEG 23KT 4061 9877

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rossi
Special weather statement, Sep 9, 1:28 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
128 AM CDT Tue Sep 9 2025

NEZ063-064-076-077-090715-
Hamilton NE-Clay NE-York NE-Fillmore NE-
128 AM CDT Tue Sep 9 2025

...STRONG THUNDERSTORMS WILL IMPACT CLAY...SOUTHERN YORK...
SOUTHEASTERN HAMILTON AND WESTERN FILLMORE COUNTIES THROUGH 215 AM
CDT...

At 128 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampton to near Harvard to near Inland.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Harvard, Henderson, Clay Center, Bradshaw, and Stockham around 135
  AM CDT.
  Saronville around 140 AM CDT.
  York around 145 AM CDT.

Other locations in the path of these storms include Sutton, Lushton
and McCool Junction.

This includes Interstate 80 between mile markers 335 and 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4064 9754 4036 9773 4048 9828 4049 9828
      4070 9814 4091 9781 4090 9737 4075 9737
TIME...MOT...LOC 0628Z 277DEG 21KT 4086 9782 4070 9807 4054 9818

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rossi
Special weather statement, Sep 9, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
208 AM CDT Tue Sep 9 2025

NEZ086-087-090800-
Thayer NE-Nuckolls NE-
208 AM CDT Tue Sep 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NUCKOLLS AND
NORTHERN THAYER COUNTIES THROUGH 300 AM CDT...

At 208 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oak, or 33 miles northwest of Belleville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Davenport around 215 AM CDT.

Other locations in the path of this storm include Carleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4009 9750 4018 9797 4035 9794 4035 9745
TIME...MOT...LOC 0708Z 277DEG 16KT 4027 9790

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:44 PM CDTSpecial Weather StatementGIDBuffalo46 min
Sep 9, 12:11 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson34 min
Sep 9, 12:39 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps51 min
Sep 9, 12:59 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney31 min
Sep 9, 1:25 AM CDTSpecial Weather StatementGIDAdams50 min
Sep 9, 1:28 AM CDTSpecial Weather StatementGIDClay, York47 min
Sep 9, 4:52 AM CDTDense Fog AdvisoryGIDBuffalo, Dawson, Furnas, Gosper, Harlan, Phelps and 2 more5 hr

Nearby

Special Weather Statements in Nebraska, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.